Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and Rabeprazole
Oct 25, 2006

Hi, my friend HCV+ from ten years, 50 years old, have a hernia iatale to many years an he must take Rabeprazole for frequent acid reflux and many other gastric problems , but the problem is that he take Reyatz 300 plus Norvir 100 Viread and Epivir.Is well know that Reyataz have an interaction with omeprazole's family and he dont know how set the correctly reytaz an rabeprazole. In The label of Reyataz is reported that the antacids are non advised due the interactions.He in many years he have changed many terapies and developed resitance to some meds (i.e Sustiva is one). This is last regime after many others. Yous lab tests are not optimale because have low CD4 around 150 end VL is undetectable. He tell me that your cd4 are always low and never go up also with past regimes I want help he to regularize for the best time to take Reyataz to minimixe if possible the interactions. Thanks. Marcello.

Response from Dr. Henry

In general it is not recommended to use those drugs together because if a negative effect on atazanvir absorption. Some patients can have OK levels of atazanavir even when taking a proton pump inhibitor or other potent acid reducer such as rabeprazole. Checking the atazanavir level may be worth doing if those drugs are used together. Switching the atazanavir to Lexiva, Kaletra, Invirase, or Prezista may be an option for many patients who require aggressive stomach acid reduction since those drugs are not as impacted as atazanavir. Separating the Reyataz dosing by at least 12 hours from the rabeprazole may be advisable if those drugs are used together. KH



Previous
acne as side effect
Next
SCARED OF HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement